MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE RELION INSULIN SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE RELION INSULIN SYRINGE; PISTON SYRINGE
Catalog Number 328510
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary: level a investigation complaint evaluation / complaint history check for the event(s) that occurred.Severity: s_1__; occurrence: unable to perform complaint lot history check for plunger rod difficult to move due to unknown lot number.Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.If samples are received in the future the complaint will be reopened for further investigation.Unable to perform dhr review due to unknown lot number.Investigation conclusion: as no samples and/or photo(s) were received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that relion® insulin syringe plunger rod is difficult to move.This was discovered during use.The following information was provided by the initial reporter: material no.: 328510, batch no.: unknown.It was reported by the consumer that the plunger rod is difficult to move.Verbatim: consumer reported plunger rod difficult to move before injection.Problem occurred a few months ago.

Brand Name
RELION INSULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8883889
Report Number1920898-2019-00793
Device Sequence Number19479708
Product Code FMF
UDI-Device Identifier00681131311663
UDI-Public00681131311663
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K941657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number328510
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2019
Initial Report FDA Received Date08/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;